Alert archive / Mississippi / Special Weather Statements in 2020
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Apr 19, 2020, 3:53 AM CDT for Tallahatchie County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2020, 3:53 AM CDT (08:53 UTC)
- Expired
- Apr 19, 2020, 4:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
County Tallahatchie County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WWUS84 KMEG 190853
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
353 AM CDT Sun Apr 19 2020
MSZ020-190945-
Tallahatchie MS-
353 AM CDT Sun Apr 19 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Southeastern Tallahatchie County in northwestern Mississippi...
At 353 AM CDT...a strong thunderstorm producing pea size hail or
larger was located over Ruleville, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tallahatchie County should monitor this storm
closely.
LAT...LON 3370 9030 3372 9031 3374 9031 3375 9029
3376 9019 3378 9017 3381 9018 3381 9031
3383 8993 3382 8993 3382 8998 3381 8998
3381 9014 3372 9014 3372 9022 3374 9024
3369 9027
TIME...MOT...LOC 0853Z 263DEG 39KT 3372 9055
$$
KRMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Apr 18, 11:47 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 18, 11:47 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1147 PM CDT Sat Apr 18 2020 .UPDATE... Updated 06z Aviation Discussion. && .PREV DISCUSSION... /issued 821 PM CDT Sat Apr 18 2020/ UPDATE...Evening update. Rain will increase in coverage and intensity through the night with the possibility of a few thunderstorms by sunrise. Severe thunderstorms are not expected overnight, but strong to severe storms are possible tomorrow, mainly across North Mississippi as a warm front lifts Northward and a strong upper level Jet shifts across the area. 30 DISCUSSION... Skies are clear across the Mid-South with weak high pressure centered over western TN. Temperatures are in the the upper 50s to low 60s and will rise a couple of degrees by the evening hours. A pretty nice day overall even though were on the cool side, but winds are at least light out of the south-southeast. An upper- level trough is located upstream of the Mid-South over the Desert Southwest. High pressure will quickly move out of the region as the longwave pattern remains relatively flat and zonal. Weak systems will continue to track along the 300mb level jet axis with another shortwave moving through the area tomorrow afternoon and into Monday early morning. The associated low pressure system will track through central MS, northern AL, and out to the Carolinas. Showers and storms will be possible from early Sunday morning and through Sunday evening. The warm front will move through the very southern tier of counties of the County Warning area. For this reason, the SPC has placed a Slight Risk over the far southern counties with areas north placed in a Marginal Risk. The far northern counties in MS and points north are not in a severe weather risk category at this time as most of the strong storms that develop are forecast to stay just along the front and areas south. However, the track of the warm front will be key because any movement even slightly north than what's currently forecast, would bring a greater risk for severe weather for portions of the Mid-South. The highest instability and best dynamics are expected to stay south of the Mid-South. Guidance shows MLCAPE being pinched off just along the border of the County Warning area, however, MLCAPE around 1,000-1,500 J/kg is expected in the Slight and Marginal Risk areas. Damaging wind and large hail will be the primary threats for severe weather hazards. Temperatures will top out in the low 60s to low 70s. A ridge will develop over eastern CONUS to kick off the workweek which will bring northwest flow and quiet weather through midweek. We'll stay dry through Wednesday with temperatures in the upper 60s to upper 70s for highs and lows mainly in the 50s. Humidity will remain low as well which will set up a really nice beginning to the week. An upper-level trough will develop over the Desert Southwest Tuesday night and track through the Mid-South on Wednesday through Thursday. Showers and storms are expected through Thursday. Models have been inconsistent with this system and the current trend has been a slower solution. We'll have to continue to monitor trends for the potential of severe weather. KRF && .AVIATION... /00z TAFs/ Conditions will gradually deteriorate to MVFR tomorrow morning as showers and perhaps an elevated thunderstorm move through the area. Current short range models indicate a lull in showers by 16z then another round will approach the area by 18/19z. Confidence is low that ever site will see TSRA but TUP should see the best potential for any thunder during this period. Showers will move out of JBR and possibly MEM by 04/05z. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 19, 3:31 AM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 331 AM CDT Sun Apr 19 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 331 AM CDT Sun Apr 19 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Through midevening, there is a Marginal Risk for severe thunderstorms south of a line from West Helena Arkansas to Batesville and Tupelo Mississippi. There is a Slight Risk for severe thunderstorms south of a line from Charleston to Aberdeen Mississippi. The primary severe weather risks include large hail and damaging winds. There is a secondary threat of a brief tornado over the Slight Risk area. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated severe thunderstorms will be possible Wednesday night and early Thursday, mainly south of Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through midevening over east central Arkansas and north Mississippi. Please relay any information about observed severe weather to the NWS, while following all local, state and CDC guidelines. PWB
In the hours before
Special weather statement, Apr 19, 3:04 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Memphis TN
304 AM CDT Sun Apr 19 2020
MSZ020-190845-
Tallahatchie MS-
304 AM CDT Sun Apr 19 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 345 AM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
At 303 AM CDT...a strong thunderstorm producing pea size hail or
larger was located near Drew, moving east at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie County should monitor this storm closely.
LAT...LON 3381 9018 3381 9045 3399 9045 3407 9024
3407 9014 3412 9013 3416 8996 3405 8993
3383 8993 3381 9005 3381 9014 3379 9014
3379 9017
TIME...MOT...LOC 0803Z 249DEG 42KT 3383 9060
KRMSpecial weather statement, Apr 19, 3:38 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Memphis TN
338 AM CDT Sun Apr 19 2020
MSZ020-021-190930-
Tallahatchie MS-Yalobusha MS-
338 AM CDT Sun Apr 19 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...
Southern Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...
At 337 AM CDT...a strong thunderstorm producing pea size hail or
larger was located 7 miles northeast of Minter City, or 15 miles
southwest of Charleston, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southern Tallahatchie and Yalobusha Counties should monitor
this storm closely.
LAT...LON 3381 9018 3381 9030 3395 9035 3418 8961
3387 8954 3387 8977 3390 8977 3390 8992
3382 8993 3382 8998 3381 8998 3381 9014
3378 9014 3378 9017
TIME...MOT...LOC 0837Z 260DEG 38KT 3384 9024
KRMSpecial weather statement, Apr 19, 3:53 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 AM CDT Sun Apr 19 2020
MSZ020-190945-
Tallahatchie MS-
353 AM CDT Sun Apr 19 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...
Southeastern Tallahatchie County in northwestern Mississippi...
At 353 AM CDT...a strong thunderstorm producing pea size hail or
larger was located over Ruleville, moving east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Tallahatchie County should monitor this storm
closely.
LAT...LON 3370 9030 3372 9031 3374 9031 3375 9029
3376 9019 3378 9017 3381 9018 3381 9031
3383 8993 3382 8993 3382 8998 3381 8998
3381 9014 3372 9014 3372 9022 3374 9024
3369 9027
TIME...MOT...LOC 0853Z 263DEG 39KT 3372 9055
KRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:36 PM CDT | River Flood Warning | MEG | Monroe | 3 days |
| Apr 18, 9:36 PM CDT | River Flood Warning | MEG | Monroe | 69 hr |
| Apr 19, 3:04 AM CDT | Special Weather Statement | MEG | Tallahatchie | 41 min |
| Apr 19, 3:38 AM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 52 min |
| Apr 19, 4:23 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 52 min |
| Apr 19, 5:06 AM CDT | Special Weather Statement | MEG | Chickasaw | 39 min |
| Apr 19, 5:34 AM CDT | Special Weather Statement | MEG | Monroe | 41 min |
| Apr 19, 6:15 AM CDT | Special Weather Statement | MEG | Monroe | 45 min |
Nearby
Special Weather Statements in Mississippi, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.